Jump to content
CrazyBoards.org
Sign in to follow this  
21stcenturyschizoidman

Loss of sexual function due to Medication?

Recommended Posts

Ok, so here is the full scope of my question.

A little while back I had a psychotic episode and had to be hospitalized (duh right?)

Well during that hospitalization I was put on all these different types of meds that I had been on. l (note: before this episode I had been on .5 mg of Risperdal)

First was a small dose of zyprexa 10 mg. When that didn't cut it 6mg of risperdal. Then 20 mg of Zyprexa, and then butt shots of haldol.

I got better. But then I started noticing that I had little to no interest in sex. I got worried and decided to give it a go. Much to my chagrin, I couldn't maintain an erection! :(

I went to the docs and asked her about it and she said there shouldn't be no problem. Hearing that I was skeptical, cuz well my warrior never failed me till now. So then I go to the doc again after some blood work and she says that my prolactin levels are realy high. So now I'm on risperdal 3 mg and abilify 5 mg. The abilify is for the neutralization of my prolactin levels.

So was it all this weird dosing that has caused that or what? I had been on risperdal 6 mg and was able to maintain an erection. F*&%ng problems. (literally.)

Share this post


Link to post
Share on other sites

i had the same problem on risperidol iwas only getting a semi erection or no erection then i noticed something going on with my nipples and white stuff came out when i squeezed pretty embarrassing for a dude,and they found elevated prolactin levels and swithed me to abillify and no more white stuff and my sexual funtion returnd to normal

hopefully thats all it is

good luck

Share this post


Link to post
Share on other sites

I seem to remember risperdal having male lactation and/ or gynecomastia as potential side-effects...

But I hadn't heard that about the others...

http://www.nami.org/Template.cfm?Section=About_Medications&Template=/TaggedPage/TaggedPageDisplay.cfm&TPLID=51&ContentID=66281

Might have been the haldol, though this is listed as a rare side effect:

"Haloperidol may increase the blood levels of a hormone called prolactin. Side effects of increased prolactin levels include females losing their period, production of breast milk and males losing their sex drive or possibly experiencing erectile problems. Long term (months or years) of elevated prolactin can lead to osteoporosis or increased risk of bone fractures."

Share this post


Link to post
Share on other sites

I am also on something very similar to risperidone (invega sustenna) and experience the same sexual problems as you plus I have reduced semen and my orgasm intensity is greatly reduced... I was wondering do any of you also have orgasm intensity reduced?

 

I should also say that I am currently transitioning to abilify 10mg because of the sexual problems so hopefully I it works out.. I am really worried.

Edited by revv

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...